Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 17, 2021Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 17, 2021, 3:25 PM CDT for Mobile County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 3:25 PM CDT (20:25 UTC)
Expired
Jul 17, 2021, 4:30 PM CDT
In force
65 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 15 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2285 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

432 
WWUS84 KMOB 172025
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
325 PM CDT Sat Jul 17 2021
 
ALZ261-263-172130-
Mobile Central AL-Mobile Inland AL-
325 PM CDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 430 PM CDT...

At 325 PM CDT, the strong thunderstorm was located over Midtown
Mobile, moving northeast at 5 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Chickasaw, I65 And I165, I65 And AL 158, I10 And I65 and Mobile
Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3055 8812 3067 8827 3089 8812 3079 8799
      3076 8802 3070 8800 3069 8800 3067 8802
      3075 8804 3066 8803 3058 8810 3058 8811
      3062 8811 3061 8812
TIME...MOT...LOC 2025Z 221DEG 6KT 3067 8814 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:20 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 17, 1:20 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
120 PM CDT Sat Jul 17 2021

.NEAR TERM /Now Through Sunday/...The wet and unsettled weather
pattern continues across the area today. Numerous showers and
thunderstorms have already started developing across much of
southeast MS and southwest AL this afternoon coincident with where
the deepest moisture is. Locally heavy rainfall is a concern as
these showers and storms are slow moving with high rainfall rates
around 2-3"/hr. Flash flooding of urban and low lying areas in
addition to small creeks and streams is possible again today. A
few of the stronger storms will also be capable of producing
frequent lightning and gusty winds. Scattered showers and storms
are expected to linger into the evening hours, especially over
interior portions of southeast MS and southwest AL before
eventually diminishing with loss of daytime heating. Patchy fog
may develop again late tonight over interior areas due to light
winds and radiational cooling. /14

&&

.AVIATION...
18Z issuance...Generally VFR conditions persist this afternoon, with
locally MVFR to IFR levels in and around the numerous showers and
storms that are developing this afternoon. Main concerns include
heavy rainfall, frequent lightning, and brief gusty winds. Convection
should diminish by around 18/1z with the loss of daytime heating.
Patchy fog is expected over the interior portions of the area
where winds will be lightest in the early morning hours. /14

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 17, 1:02 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
102 PM CDT Sat Jul 17 2021

ALZ055-171845-
Monroe AL-
102 PM CDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE COUNTY UNTIL 145 PM CDT...

At 102 PM CDT, the strong thunderstorm was located 10 miles northwest
of Monroeville, moving northeast at 10 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Monroe County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3161 8715 3155 8749 3165 8755 3183 8739
      3183 8734
TIME...MOT...LOC 1802Z 240DEG 11KT 3162 8746
Special weather statement, Jul 17, 1:04 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
104 PM CDT Sat Jul 17 2021

ALZ055-171845-
Monroe AL-
104 PM CDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE COUNTY UNTIL 145 PM CDT...

At 104 PM CDT, the strong thunderstorm was located 6 miles west of
Frisco City, moving northeast at 5 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Frisco City and Excel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3141 8727 3141 8729 3139 8730 3136 8753
      3143 8759 3144 8757 3145 8757 3161 8743
TIME...MOT...LOC 1804Z 231DEG 5KT 3141 8751
Special weather statement, Jul 17, 1:35 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Sat Jul 17 2021

ALZ055-056-059-171930-
Monroe AL-Conecuh AL-Escambia AL-
135 PM CDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE...CENTRAL ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES UNTIL 230
PM CDT...

At 135 PM CDT, the strong thunderstorm was located over I65 And AL
113, or 13 miles north of Flomaton, moving northeast at 25 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Monroeville, Brewton, Frisco City, Peterman, East Brewton,
Castleberry, Excel, Repton, Pollard, Riverview and I65 And AL 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3100 8739 3130 8746 3159 8739 3162 8713
      3101 8690
TIME...MOT...LOC 1835Z 217DEG 26KT 3119 8733
Special weather statement, Jul 17, 1:51 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
151 PM CDT Sat Jul 17 2021

ALZ051>054-171930-
Clarke AL-Wilcox AL-Choctaw AL-Washington AL-
151 PM CDT Sat Jul 17 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CHOCTAW...NORTH CENTRAL WASHINGTON...NORTHWESTERN
CLARKE AND NORTHWESTERN WILCOX COUNTIES UNTIL 230 PM CDT...

At 150 PM CDT, the strong thunderstorms were located along a line
extending from near Magnolia to 3 miles southwest of Coffeeville, and
moving north at 10 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Thomasville, Pine Hill, Coffeeville, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Increasing cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3205 8748 3159 8816 3198 8842 3218 8801
      3215 8802 3214 8804 3209 8804 3206 8807
      3207 8810 3205 8812 3199 8810 3201 8809
      3199 8807 3199 8774 3201 8762 3213 8762
      3213 8752 3226 8752 3227 8745
TIME...MOT...LOC 1850Z 167DEG 7KT 3214 8762 3171 8812
Special weather statement, Jul 17, 2:38 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
238 PM CDT Sat Jul 17 2021

MSZ067-075-076-172045-
Perry MS-Greene MS-Wayne MS-
238 PM CDT Sat Jul 17 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN PERRY...WAYNE AND NORTHERN GREENE COUNTIES
UNTIL 345 PM CDT...

At 238 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles northwest of Waynesboro to 7 miles east of
Richton, and moving east at 5 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Waynesboro, Clara, State Line and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3183 8878 3185 8863 3189 8847 3170 8846
      3124 8847 3124 8895
TIME...MOT...LOC 1938Z 273DEG 6KT 3176 8872 3139 8883
Special weather statement, Jul 17, 3:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
325 PM CDT Sat Jul 17 2021

ALZ261-263-172130-
Mobile Central AL-Mobile Inland AL-
325 PM CDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 430 PM CDT...

At 325 PM CDT, the strong thunderstorm was located over Midtown
Mobile, moving northeast at 5 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Chickasaw, I65 And I165, I65 And AL 158, I10 And I65 and Mobile
Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3055 8812 3067 8827 3089 8812 3079 8799
      3076 8802 3070 8800 3069 8800 3067 8802
      3075 8804 3066 8803 3058 8810 3058 8811
      3062 8811 3061 8812
TIME...MOT...LOC 2025Z 221DEG 6KT 3067 8814

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 11:18 AM CDTSpecial Weather StatementMOBBaldwin, Mobile42 min
Jul 17, 11:55 AM CDTSpecial Weather StatementMOBWashington50 min
Jul 17, 12:09 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Jul 17, 1:02 PM CDTSpecial Weather StatementMOBMonroe43 min
Jul 17, 1:04 PM CDTSpecial Weather StatementMOBMonroe41 min
Jul 17, 1:35 PM CDTSpecial Weather StatementMOBEscambia, Monroe55 min
Jul 17, 1:51 PM CDTSpecial Weather StatementMOBChoctaw39 min
Jul 17, 2:29 PM CDTAreal Flood AdvisoryMOBChoctaw, Clarke3 hr
Jul 17, 3:14 PM CDTAreal Flood AdvisoryMOBChoctaw, Washington3 hr
Jul 17, 3:28 PM CDTSevere Thunderstorm WarningMOBMobile47 min
Jul 17, 4:47 PM CDTSpecial Weather StatementMOBCovington43 min
Jul 17, 11:47 AM CDTSpecial Weather StatementMOBGreene43 min
Jul 17, 12:52 PM CDTSpecial Weather StatementMOBGreene38 min
Jul 17, 2:38 PM CDTSpecial Weather StatementMOBWayne67 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.